Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 138, NWS Jackson, MS

April 28, 2014East Carroll Parish, Madison Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 28, 2014, 8:51 AM CDT for East Carroll Parish, Madison Parish, West Carroll Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2014, 8:51 AM CDT (13:51 UTC)
Expired
Apr 28, 2014, 9:45 AM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties East Carroll Parish, LA, Madison Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:40 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS54 KJAN 281351
SVRJAN
LAC035-065-123-281445-
/O.NEW.KJAN.SV.W.0138.140428T1351Z-140428T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  NORTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 945 AM CDT

* AT 851 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DARNELL TO BAKERS...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAVERLY AND MONTICELLO AROUND 900 AM CDT.
  TENDAL AROUND 905 AM CDT.
  LAKE PROVIDENCE AND TRANSYLVANIA AROUND 915 AM CDT.
  MANSFORD AND OMEGA AROUND 920 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3269 9158 3294 9108 3290 9106 3284 9115
      3275 9117 3272 9105 3262 9115 3259 9112
      3264 9102 3261 9100 3256 9108 3252 9103
      3255 9109 3248 9111 3227 9152 3236 9150
      3236 9145 3250 9148 3256 9143 3258 9159
TIME...MOT...LOC 1351Z 240DEG 42KT 3265 9146 3235 9153

HAIL...1.00IN
WIND...60MPH

$$

BK
2 follow-up statements
401 
WWUS54 KJAN 281408
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CDT MON APR 28 2014

LAC035-065-123-281445-
/O.CON.KJAN.SV.W.0138.000000T0000Z-140428T1445Z/
EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
908 AM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WEST CARROLL...NORTH CENTRAL MADISON AND EAST CARROLL PARISHES UNTIL
945 AM CDT...

AT 908 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF TRANSYLVANIA TO TENDAL...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE PROVIDENCE AND TRANSYLVANIA AROUND 915 AM CDT.
  MANSFORD AND OMEGA AROUND 920 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3278 9139 3294 9108 3290 9106 3284 9115
      3278 9117 3274 9115 3272 9105 3264 9115
      3259 9113 3259 9112 3264 9102 3261 9100
      3256 9107 3254 9107 3254 9110 3248 9111
      3231 9145
TIME...MOT...LOC 1408Z 240DEG 42KT 3275 9125 3245 9132

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

BK
329 
WWUS54 KJAN 281430
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT MON APR 28 2014

LAC035-065-123-281440-
/O.CAN.KJAN.SV.W.0138.000000T0000Z-140428T1445Z/
EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
930 AM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEST CARROLL...
NORTH CENTRAL MADISON AND EAST CARROLL PARISHES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3278 9139 3294 9108 3290 9106 3284 9115
      3278 9117 3274 9115 3272 9105 3264 9115
      3259 9113 3259 9112 3264 9102 3261 9100
      3256 9107 3254 9107 3254 9110 3248 9111
      3231 9145
TIME...MOT...LOC 1430Z 240DEG 42KT 3288 9098 3258 9105

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:50 AM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 28, 3:50 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CDT MON APR 28 2014

...SEVERE WEATHER OUTBREAK EXPECTED TODAY THROUGH TUESDAY...
...SIGNIFICANT FLOODING POSSIBLE TODAY INTO EARLY TUESDAY...

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

SEVERAL ROUNDS OF SIGNIFICANT SEVERE WEATHER HAZARDS ARE EXPECTED TO
IMPACT THE REGION TODAY THROUGH TUESDAY ALONG WITH SOME POSSIBLE
SIGNIFICANT FLOODING FROM HEAVY RAINFALL. TODAY STILL LOOKS TO BE
PARTICULARLY VOLATILE...ESPECIALLY WITH THE STRONG SHEAR IN PLACE.

THE LATEST SATELLITE IMAGERY SHOWED A STRONG CLOSED STORM
CIRCULATION OVER THE CENTRAL PLAINS AROUND NEBRASKA WITH SEVERE
CONVECTION PUSHING ACROSS THE ARKLATEX. A SERIES OF VORT LOBES
WERE ROTATING AROUND THE CLOSED STORM SYSTEM WHICH WAS BRINGING
ASCENT FOR CONVECTIVE FORMATION. A STRONG JET STREAM WAS PIVOTING
AROUND THE SOUTHERN AXIS OF THE CLOSED SYSTEM. THERE WAS AN
ASSOCIATED 985 MB SURFACE LOW WITH AS ASSOCIATED COLD FRONT AND DRY
LINE EXTENDING DOWN INTO TEXAS. WE WERE IN THE WARM SECTOR WITH
DEWPOINTS IN THE MID 60S TO AROUND 70. THE ATMOSPHERE HAD GOOD JET
DYNAMICS ...STRONG VERTICAL SHEAR(EFFECTIVE BULK SHEAR 40-60 KNOTS
AND INSTABILITY IN PLACE FOR MULTIPLE ROUNDS OF A SEVERE WEATHER
OUTBREAK FOR FOR TODAY THROUGH TUESDAY.

FOR TODAY A STRONG SHORTWAVE WILL ROTATE AROUND THE CLOSED SYSTEM
WHILE THE STORM SYSTEM WILL CONTINUE TO DEEPEN. HEIGHT FALLS...
STRONG LAPSE RATES...STRONG DYNAMIC SHEAR AND INSTABILITY WILL
PUSH INTO THE REGION. THIS COULD HELP SEVERE CONVECTION TO DEVELOP
ACROSS THE WEST EARLY AND SPREAD ACROSS THE REGION DURING THE DAY.
THE BROKEN LINE OF DISCRETE SUPERCELL STORMS TO THE WEST WILL PUSH ACROSS
THE REGION TODAY. THE MODEL SOUNDINGS CONTINUE TO SHOW IMPRESSIVE
SIGNATURES FOR ALL MODES OF SEVERE WEATHER FOR TODAY THROUGH TUESDAY
INCLUDING THE RISK OF SOME STRONG TORNADOES. THE FIRST ROUND WILL
AFFECT THE WESTERN AREAS THIS MORNING AND MARCH ACROSS THE REGION
DURING THE DAY. THE SURFACE BOUNDARY/DRYLINE WILL BE SLOWLY
APPROACHING FROM THE WEST. LATEST SPC WRF SHOWS SOME STRONG MAXIMUM
UPDRAFT HELICITY VALUES WITH THESE STORMS. AS WE GO INTO TONIGHT
EXPECT SOME MORE DEVELOPMENT FROM THE WEST. ALOT WILL DEPEND HOW THE
CONVECTIVE FEATURES WILL DEVELOP DURING THE PERIOD FOR BRIEF PERIODS
OF LULLS BETWEEN ROUNDS OF SEVERE WEATHER. SPC HAS PUT MOST OF THE
REGION UNDER A MODERATE RISK FOR DAY ONE. ALSO THE LOCAL WRF SHOWS
IMPRESSIVE UPDRAFT HELICITY IN THE NORTHEAST FOR LATE THIS AFTERNOON
WITH THESE STORMS FROM DISCRETE SUPERCELLS.

HEAVY RAIN WILL ALSO BE A CONCERN FOR TODAY THROUGH EARLY TUESDAY
WITH STRONG UPPER DIVERGENCE. MODELS SOUNDINGS AND CROSS SECTIONS SHOWS STRONG
ASCENT FOR THE INFLOW OF GULF MOISTURE WITH PWATS AROUND 1.8 INCHES.
THE DAY ONE GRAPHIC FOR EXCESSIVE RAIN SHOWS A MODERATE RISK ACROSS
MOST OF THE AREA. SOME OF THE WRF MODELS SHOWS SOME POSSIBLE
TRAINING ACROSS SOME OF OUR RIVER BASINS. CORFIDI VECTORS SHOWS SOME
RIDGING MOVING ACROSS THE REGION FOR SOME TRAINING OF CELLS FOR
HEAVY RAINFALL AND SOME POSSIBLE BACKBUILDING. WPC SHOWS 2 TO 4 INCH
RAINFALL AMOUNTS ACROSS THE REGION. SO WITH THAT IN MIND HAVE
EXPANDED THE TIME OF THE CURRENT WATCH AS WELL AS ADDED THE
SOUTHEAST PORTION OF THE REGION AT 22Z UNTIL 12Z TUESDAY.

FOR TUESDAY AND TUESDAY NIGHT...ANOTHER STRONG SHORTWAVE WILL ROTATE
AROUND THE CLOSED SYSTEM OVER NORTHERN MISSOURI. MODELS SHOWS THAT THE
LOW LEVEL INFLOW WILL WEAKEN SOME IN THE LOW LEVELS OF 850 MBS AND
BELOW. THIS WILL WEAKEN THE BULK SHEAR SOME IN THE 1 AND 2 KM LAYER. HOWEVER
THE DEEP LAYER SHEAR 0-6 KM WILL MAKE UP FOR IT WITH READINGS FROM
60 TO NEAR 100 KNOTS. THIS COMBINED WITH STRONG INSTABILITY WILL
KEEP ALL MODES OF SEVERE WEATHER ON TRACK. THE SURFACE BOUNDARY WILL MOVE
THROUGH THE REGION TUESDAY AFTERNOON AND EVENING. EXPECT THE BULK OF
THE SEVERE WEATHER TO AFFECT MAINLY THE EAST HALF OF THE REGION AND
EXIT OUT OF THE ARKLAMISS BY EARLY TUESDAY EVENING.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS TEMPS FOR DAILY HIGHS AND
CLOSE TO CURRENT FORECAST FOR NIGHTLY LOWS. MOS GUIDANCE LOOKED A LITTLE
COOL FOR THE NIGHTLY LOWS./17/

.LONGTERM...WEDNESDAY THROUGH SUNDAY...DESPITE CONTINUED MID/UPPER
LEVEL SW FLOW STILL STREAMING MOISTURE OVER THE REGION WED/THU...LOW
LEVEL NORTHERLY FLOW BEHIND SURFACE BOUNDARY...BY NOW OVER AL...WILL
HAVE SCOURED OUT MAJORITY OF APPRECIABLE MOISTURE. WHILE BOTH THE
GFS AND ECMWF SHOW THIS SCENARIO...GFS MOS WANTS TO PAINT SLIGHT
POPS FOR MUCH OF THE PERIOD WITH NO QPF AT ALL. DO AGREE THAT THERE
WILL BE SOME SLIGHT CHANCE FOR PASSING MID LEVEL WAVE ON
FRIDAY...BUT NOT ALL DURING THE WEEK LEADING UP TO THEN. HAVE CUT
POPS FOR WED/THU AND AGAIN SAT/SUN AS PATTERN JUST DOES NOT LOOK
CONDUCIVE FOR APPRECIABLE...IF ANY...PRECIPITATION. ECMWF SHOWING
SOME CAPES AROUND 500 J/KG AVAILABLE FOR FRIDAY AFTERNOON...WILL ADD
SOME POSSIBILITY FOR THUNDER TO THE EXPECTED SHOWERS.

TEMPS DURING THIS TIMEFRAME WILL BE UNSEASONABLY COOL AND SOME 10 TO
15 DEGREES BELOW NORMAL. DESPITE THE COOL NIGHTTIME LOWS IN THE
40S...TEMPS STILL WILL BE JUST A LITTLE BIT TOO WARM FOR FROST
CONCERNS./26/

&&

.AVIATION...BREEZY SOUTH WINDS OF 15-20KTS WITH GUSTS 30KTS AWAY
FROM STORMS TODAY. MVFR/IFR STRATUS EARLY TODAY. THIS STRATUS WL
LIFT BY 18Z AND WIDESPREAD TSTMS...SOME SEVERE WL BE PSBL THROUGH
TONIGHT. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  68  83  55 /  76  90  59  29
MERIDIAN      85  66  84  55 /  56 100  73  51
VICKSBURG     85  66  82  54 /  84  82  44  22
HATTIESBURG   86  69  85  60 /  40 100  55  31
NATCHEZ       84  69  83  54 /  72  81  36  15
GREENVILLE    83  63  79  52 /  87  79  49  23
GREENWOOD     82  65  81  53 /  86  99  61  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
     MORNING FOR MSZ018-019-025>052.

     FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR MSZ055>058-063>066-072>074.

LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
     MORNING FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
     MORNING FOR ARZ074-075.

17/26
Hazardous weather outlook, Apr 28, 4:56 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CDT MON APR 28 2014

ARZ074-075-LAZ007-MSZ018-019-034-291000-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
456 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY THROUGH TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...MAINLY TODAY

FLOODING
RISK...ELEVATED
TIMING...MAINLY TODAY

A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY
HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND TONIGHT. STRONG
TORNADOES WILL BE A POSSIBILITY. FLOODING WILL BE AN INCREASED
CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE
POSSIBLE FOR TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60
MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...PORTIONS OF NORTHEAST
LOUISIANA...AND PORTIONS OF SOUTHEAST MISSISSIPPI ON TUESDAY.

TORNADOES WILL REMAIN POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS
OF NORTHWEST MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA ON
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

LAZ008-009-015-016-023>026-MSZ025>033-035>065-291000-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
456 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...HIGH
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TODAY THROUGH TONIGHT

A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY
HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES FOR TODAY THROUGH TONIGHT
FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH
IS IN EFFECT FOR MOST OF THE REGION TODAY INTO TONIGHT.

IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE
POSSIBLE FOR TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WE REMAIN CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES
AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND
HAIL 1 INCH OR LARGER MAINLY ALONG AND EAST OF THE INTERSTATE 55
CORRIDOR IN MISSISSIPPI DURING THE DAY TUESDAY.

FOR LOCATIONS IN MISSISSIPPI WEST OF THE INTERSTATE 55 CORRIDOR
FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60
MPH OR GREATER AND HAIL 1 INCH OR LARGER WILL REMAIN POSSIBLE DURING
THE DAY TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

MSZ066-072>074-291000-
JONES-MARION-LAMAR-FORREST-
456 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...ELEVATED
TIMING...MAINLY TONIGHT

A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING AN ELEVATED
RISK OF SEVERE THUNDERSTORMS AND TORNADOES IN THE SHORT TERM PERIOD.
THIS RISK SHOULD SHOULD MAINLY HOLD OFF UNTIL MONDAY AFTERNOON ALTHOUGH
A LOW RISK OF SEVERE STORMS WILL EXIST IN THESE AREAS BEFORE THIS
TIME. THE POSSIBILITY OF FLOODING WILL ALSO INCREASE GREATLY BY LATE
AFTERNOON.

IN ADDITION...SOUTH WINDS GUSTING UP TO 30 MPH WILL BE POSSIBLE
THROUGH TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WE ARE CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE
THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR
LARGER ACROSS MUCH OF SOUTHEASTERN MISSISSIPPI ON TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:57 AM CDTSevere Thunderstorm WarningJANMorehouse48 min
Apr 28, 8:21 AM CDTSevere Thunderstorm WarningJANFranklin, Richland39 min
Apr 28, 12:09 PM CDTSpecial Weather StatementJANRichland31 min
Apr 28, 12:32 PM CDTSevere Thunderstorm WarningJANEast Carroll43 min
Apr 28, 12:44 PM CDTSevere Thunderstorm WarningJANEast Carroll, Franklin, Madison, Richland46 min
Apr 28, 3:36 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas54 min
Apr 28, 3:59 PM CDTSevere Thunderstorm WarningJANEast Carroll61 min
Apr 28, 4:35 PM CDTSevere Thunderstorm WarningJANMadison55 min
Apr 28, 4:53 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia52 min
Apr 28, 5:05 PM CDTSevere Thunderstorm WarningJANTensas25 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.